Hail, Harlan
- When
- May 12, 5:40 PM EST
- Where
- Harlan County, Baxter
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.850, -83.333
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 12, 4:22 PM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 522 PM EDT THU MAY 12 2005 .DISCUSSION... SLOW MOVING COLD FRONT BISECTS THE AREA LATE THIS AFTERNOON...JUST A LITTLE SW OF KJKL. THUNDERSTORMS HAVE DEVELOPED NEAR THE FRONT... WITH REPORTS OF MARGINAL SEVERE HAIL. WINDS ALOFT ARE NOT VERY IMPRESSIVE...BUT INSTABILITY IS GOOD ENOUGH TO GET SOME BRIEF LIVED CELLS NEAR SEVERE LIMITS. EXPECT THE STORMS TO DIMINISH WITH LOSS OF HEATING THIS EVENING...AND WILL CARRY JUST A 20% POP ALONG AND SOUTH OF THE COLD FRONT. THE FRONT WILL SETTLE JUST TO THE SOUTH OF OUR FORECAST AREA OVERNIGHT...AND THEN JUMP NORTHEASTWARD AS MIXING ERODES THE SHALLOW COOL LAYER OVER US EARLY ON FRIDAY...AIDED BY WARM AIR ADVECTION ON SOUTHWEST WINDS ASSOCIATED WITH DEVELOPING WAVE ON FRONT OVER THE MIDWEST. WITH NOT MUCH TO FOCUS CONVECTION ON FRIDAY...DO NOT THINK THERE WILL BE MUCH COVERAGE. HAVE USED A 20 PERCENT POP FOR THE OUTSIDE CHANCE THAT SOMETHING OVERCOMES THE WEAK MID LEVEL CAP IN THE AFTERNOON. MODELS AGREE ON THE MIDWEST LOW TRACKING WELL TO OUR NORTH ON SATURDAY WITH A TRAILING COLD FRONT ARRIVING IN EASTERN KY LATE IN THE DAY. RIGHT ENTRANCE REGION OF UPPER JET MAY AID THE FRONT IN CAUSING SHOWERS/STORMS LATE SATURDAY...AND HAVE GONE WITH A COMPROMISE OF ETA AND GFS MOS POPS IN LIKELY TO CATEGORICAL RANGE. ANY LINGERING SHOWERS WILL END EARLY ON SUNDAY AS THE FRONT DEPARTS TO THE SOUTHEAST AND SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST WITH DRIER AIR. THE HIGH WILL DOMINATE THROUGH MONDAY BEFORE SLIDING TO OUR EAST. MORE HUMID AIR RETURNS ON THE BACK SIDE OF THE HIGH...FOLLOWED BY ANOTHER FRONTAL BOUNDARY SINKING IN AT MIDWEEK. THIS BRINGS A RETURNED POTENTIAL FOR SHOWERS/STORM AT MIDWEEK. && .PREV DISCUSSION... 1050 AM EDT THU MAY 12 2005 UPDATED THE FORECAST TO BACK OFF ON CLOUD COVER A BIT IN THE 1ST PERIOD. EXTENSIVE CLOUD COVER HAS BEEN A BIT FURTHER NORTH THAN HAD BEEN FORECAST...AND IT APPEARS THAT ANY FURTHER SOUTHWARD PROGRESS WILL BE SLOW TO TAKE PLACE. 540 AM EDT THU MAY 12 2005 08Z SFC ANALYSIS SHOWS A COLD FRONT PRESSING INTO NORTHEAST KENTUCKY WITH COOL HIGH PRESSURE MOVING DOWN INTO THE OHIO VALLEY. ON RADAR ...THE EARLIER THUNDERSTORMS ALONG THIS FRONT HAVE DIMINISHED TO JUST SCATTERED LIGHT SHOWERS AS THEY CROSSED THE OHIO RIVER. SOUTH OF THIS...THE DEWPOINTS ARE IN THE MIDDLE AND UPPER 50S WITH A SMALL RIDGE TO VALLEY TEMPERATURE SPLIT. SKIES OVER EAST KENTUCKY ARE CURRENTLY CLOUDY WITH THE HIGH DEBRIS CLOUDS FROM THE EARLIER THUNDERSTORMS TO OUR NORTH. HOWEVER...THESE ARE DISSIPATING QUICKLY AND MAY ALLOW FOR SOME PATCHY FOG TO FORM IN THE VALLEYS OF THE SOUTH AROUND SUNRISE. THE MODELS ARE IN GOOD AGREEMENT ALOFT PUSHING THE TENNESSEE VALLEY RIDGE SOUTHEAST. THIS IS IN RESPONSE TO A CLOSED LOW OVER THE GREAT BASIN THAT WILL OPEN UP AND TRANSFORM INTO A FULL LATITUDE TROUGH THAT SLOWLY CROSSES THE PLAINS TO END THE WEEK. BY THE WEEKEND... THIS DEEP FEATURE WILL HAVE MOVED INTO THE GREAT LAKES AND WILL BE DOMINATING THE OHIO VALLEY WITH WEATHER MORE TYPICAL OF EARLY SPRING. THE PATTERN THEN SLOWLY MODERATES THROUGH THE FIRST PART OF THE NEW WORK WEEK AS MORE ZONAL FLOW WILL CROSS OVER THE WEST COAST AND MOVE EAST THROUGH THE PLAINS. SENSIBLE WEATHER THROUGH THE NEXT 48 HOURS WILL BE DEPENDENT ON THE MESOSCALE EVOLUTION OF THE SHOWERS AND THUNDERSTORMS ALONG THE FRONTAL BOUNDARY AND THE RESULTANT OUTFLOW BOUNDARIES FROM THESE. THESE WILL BE TOUGH TO PINPOINT OUTSIDE OF THE IMMEDIATE BOUNDARY. THOUGH THE ENVIRONMENT IS RIPE FOR CONVECTION AS CAPES WILL BE INTO THE 2 TO 4 THOUSAND J/KG RANGE WITH VERY LOW LIS THIS AFTERNOON AND ALSO FRIDAY AFTERNOON. ANTICIPATE A SLIGHTLY STRONGER CAP FRIDAY WITH SUBSIDENCE AHEAD OF THE FRONT. THAT WILL LEAVE TODAY AS TO HOW EXTENSIVE THE FRONT CAN ACTIVATE ACROSS EAST KENTUCKY WITH LITTLE IN THE WAY OF UPPER LEVEL SUPPORT BUT PRIME SFC BASED CONDITIONS. AS SUCH...HAVE FOCUSED THE BEST CHANCE FOR THUNDERSTORMS OVER THE NORTHEAST 2/3RDS OF EAST KENTUCKY WITH THE FRONT THIS AFTERNOON AND EVENING. FOR FRIDAY...THE BOUNDARY SHOULD HAVE LIFTED FAR ENOUGH TO THE NORTHEAST AS A WARM FRONT TO RESULT IN A SMALLER THREAT OF THUNDERSTORMS. ALL THIS CHANGES LATE FRIDAY NIGHT AND DURING THE DAY SATURDAY AS THE UPPER TROUGH MOVES INTO THE AREA AND A SLOW MOVING FRONT ENTERS KENTUCKY WITH A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS POSSIBLE BEFORE THE WHOLE SYSTEM MOVES EAST AND OUT OF THE STATE ON SUNDAY. COOLER TEMPERATURES FOLLOW FOR SUNDAY INTO THE NEW WORK WEEK ON WEST TO NORTHWEST WINDS. CONDITIONS WILL MODERATE BACK TOWARD NORMAL OR SLIGHTLY ABOVE TOWARD THE MIDDLE OF THE WEEK WITH LITTLE THREAT FOR RAIN AFTER THE WEEKEND. MOS HIGH TEMPS ARE SIMILAR TODAY...GENERALLY IN THE LOW 80S...BUT THE RAW ETA12 SFC TEMPS LOOK BEST CAPTURING COOLER TEMPS ALONG AND NORTH OF THE THE FRONT. HAVE WORKED UP THE MAX TEMP GRID BASED ON THIS...BUT WENT TAD WARMER IN THE SOUTH SIMILAR TO WEDNESDAY TEMPS. WENT WITH A MODIFIED PERSISTENCE TEMP GRID FOR LOWS TONIGHT...A BIT MILDER THAN THIS MORNING. FOR FRIDAY HIGHS WENT WARMER THAN MOS EXPECTING LESS CLOUDS AND SHOWERS AROUND IN THE PRE-FRONTAL SUBSIDENCE. A MOS BLEND OF TEMPS IN THE LOWER 60S FRIDAY NIGHT AND UPPER 70S SATURDAY ARE REASONABLE. WITH POPS HAVE LEANED TOWARD THE MET NUMBERS OF 30 POPS TODAY AND JUST 20 FOR FRIDAY. AM GOING WITH LIKELY POPS FOR SATURDAY AND SATURDAY NIGHT WITH THE FRONT...IN LINE WITH MOS CONSENSUS. AS FOR THE IFPS/GRIDS...USED MY USUAL PROCEDURE TO POPULATE WINDS AND DEWPOINTS FROM THE ETA12. THE WINDS CAME IN DECENT...THOUGH A LITTLE LIGHT FOR THE AFTERNOONS...THE DEWPOINTS AGAIN CAME IN TOO HIGH AHEAD OF THE FRONT SO HAD TO SHAVE THEM BACK BY ABOUT 5 DEGREES DURING THE AFTERNOONS. FOR TEMPERATURES...AGAIN MAINLY TWEAKED THE EXISTING MAXES AND MINS USING THE NUDGE TOOL WITH RESPECT TO THE ETA12 AND ALSO VIA THE CCF SERP TOOL. FOR THE MOST PART...THE GRIDS ARE SIMILAR TO THE AFTERNOON PACKAGE. FROM THESE...THEN USED THE DIURNAL TOOL TO CREATE HOURLY TEMPS. THE REST OF THE GRIDS LOOKED DECENT WITH THE MAIN CHANGE BEING TO SPEED UP THE ARRIVAL OF HIGHER POPS AND SKY CONDITIONS WITH THE FRONT FOR THIS WEEKEND. ALSO MOVED THIS FEATURE EAST A TAD QUICKER ON SUNDAY THAN THE PREVIOUS FORECAST. 957 PM EDT WED MAY 11 2005 UPDATE TONIGHT MAINLY FOR MIDNIGHT WORDING AND TO MAKE SOME SLIGHT ADJUSTMENTS TO THE FORECAST FOR THE NORTHERN PORTIONS OF THE CWA. RADAR LOOP INDICATES A LINE OF SHOWERS AND THUNDERSTORMS MOVING SOUTH WITH A FRONTAL BOUNDARY WHICH SHOULD ENTER INTO OUR NORTHERN COUNTIES AROUND MIDNIGHT. THE LINE SEEMS TO BE HOLDING TOGETHER FAIRLY WELL CONSIDERING THE SUN HAS SET. COMPLEX COMING OUT OF MISSOURI IS MERGING WITH THE LINE IN THE WEST AS WELL. WENT AHEAD AND INCREASED POPS SLIGHTLY IN THE NORTH...KEPT THE SLIGHT POPS IN THE CENTRAL SECTIONS...AND STAYED WITH LESS THAN SLIGHT POPS IN THE SOUTH FOR THE REST OF THE OVERNIGHT. TEMPS APPEAR ON TRACK. MADE SOME SLIGHT ADJUSTMENTS TO THE RIDGE VALLEY SPLIT IN THE NORTH WITH SLIGHTLY BETTER POPS...BUT STILL KEPT A SPLIT AS ANY PRECIP SHOULD BE LATE ENOUGH TO WARRANT THE SPLIT BEING MENTIONED. ONLY OTHER ADJUSTMENTS WERE TO DEW POINTS...THEY WERE RUNNING 5 TO 10 DEGREES HIGH IN THE ISC GRIDS PER CURRENT OBS. UPDATED ZONES ALREADY OUT. AFM...PFM AND OTHER GRID PRODUCTS OUT SOON. 425 PM EDT WED MAY 11 2005 REGION GENERALLY REMAINS UNDER THE INFLUENCE OF UPPER LEVEL RIDGING TODAY. A SUBTLE SW/V WAS ROTATING AROUND THE RIDGE OVER THE CENTRAL MS VALLEY. CU EARLIER IN THE DAY HAD SOME VERTICAL DEPTH TO IT...BUT WHAT IS OUT THERE NOW IS RATHER FLAT AND BENIGN LOOKING AND RATHER HIGH BASED. WE HAVE ALSO MIXED OUT SOME OF THE LOW LEVEL MOISTURE WITH THE CONVECTIVE MIXING. DEWPOINTS STARTED THE DAY IN THE LOW TO MID 50S OVER MOST OF THE CWA AND WITH MIXING HAVE RETURNED THERE. A COLD FRONT IS NORTH OF THE OH RIVER IN THE VICINITY OF THE I 70 CORRIDOR AND IS PUSHING DOWN TOWARD THE OH VALLEY. CONVECTION HAS FIRED IN ITS VICINITY OVER OH AND IN. THIS EVENING...ANY SHOWERS OR STORMS THAT DEVELOP WILL BE VERY ISOLATED WITH NO MECHANISM TO FOCUS CONVECTION. CHANCES FOR CONVECTION WILL BE BETTER LATER TONIGHT AS OUTFLOWS FROM CONVECTION NORTH OF THE AREA MAY APPROACH THE NORTHERN PART OF THE AREA AND ALSO CONVECTION IS DEVELOPING NW OF THE AREA OVER MO AND SOME OF THIS MAY APPROACH NORTHERN AREAS (GENERALLY NORTH OF I 64) LATE TONIGHT. LOWER END OF GUIDANCE TEMPS VERIFIED THIS MORNING AND WITH LOWER DEWPOINTS NOW OVER THE AREA AND SEVERAL HOURS OF RATHER CLEAR SKIES OTHER THAN CIRRUS DEBRIS OPTED FOR COOLER VALLEY TEMPS TONIGHT AND LOWS CLOSER TO FWC AT LOZ AND SME. WE SHOULD SEE OUR TYPICAL RIVER FOG AGAIN TONIGHT AS TEMPS FALL TO NEAR DEWPOINTS WITH LIGHT WINDS. MODEL FORECAST SOUNDINGS INDICATE QUITE A BIT OF INSTABILITY THE NEXT COUPLE OF AFTERNOONS WITH THE SFC BOUNDARY IN THE AREA. SFC MOISTURE IS PROBABLY OVERDONE IN THE NAM...BUT EVEN MODIFYING LOW LEVEL MOISTURE SOME STILL YIELDS RATHER UNSTABLE ATMOSPHERE BOTH ON THU AND FRI. SHEAR IS RATHER LACKING TOMORROW...AND SLIGHTLY BETTER ON FRI. WITH RATHER UNSTABLE ATMOSPHERE EXPECTED...BOUNDARY PUSHING WELL DOWN INTO THE AREA...PROBABLY REACHING ALMOST TO THE TN LINE AND POSSIBLE WEAK VORT APPROACHING THE AREA AS IN THE GFS...WENT WITH CHANCE POPS ON THU. CONVECTION SHOULD GENERALLY DISSIPATE ON THU NIGHT WITH LOSS OF DAYTIME HEATING AND GENERALLY HAVE JUST SLIGHT CHANCE FOR THE EVENING. CONTINUED SLIGHT CHANCE ON FRI WITH FRONT RETURNING NORTH AS A WARM FRONT AND REGION IN WARM SECTOR. THE RIDGE WILL BE SHIFTING TO THE EAST COAST WITH AN UPPER TROUGH PUSHING EAST IN ITS WAKE. A SFC COLD FRONT WILL BE APPROACHING THE REGION FROM THE WEST ON SAT ALONG WITH THE UPPER LEVEL TROUGH. CONTINUED CHANCE POPS ON SAT. FLOW MAY HAVE A DOWNSLOPE COMPONENT OUT AHEAD OF THE FRONT AND DID NOT PLAY UP POPS ON SAT AS HIGH AS MEX GUIDANCE. NAM WAS FASTER PUSHING THE FRONT ACROSS THE CWA ON SAT...BUT OPTED FOR THE SLOWER GFS WITH RATHER AMPLIFIED PATTERN. .EXTENDED (SATURDAY NIGHT THROUGH WEDNESDAY)... A FEW MINOR CHANGES MADE TO EXTENDED. MEXMOS CAME IN WITH TEMPS A FEW DEGREES COOLER THAN PREVIOUS RUN. THIS COUPLED WITH THE DECENT NORTH/SOUTH PRESSURE GRADIENT THAT IS FORECAST TO SET UP BEHIND A PASSING LOW PRESSURE LATE SUNDAY INTO MONDAY...PROMPTED A 3 OR 4 DEGREE DECREASE IN TEMPS IN THE GRIDS FOR SUNDAY THROUGH WEDNESDAY (HOURLYS/MAX/MINS). DEWPOINTS WERE ALSO DECREASED A DEGREE OR TWO TO REFLECT CHANGES MADE TO TEMPERATURES. DECIDED TO INCREASE CLOUD COVER A BIT FOR SATURDAY NIGHT...BUT ONLY SLIGHTLY. MEXMOS COMING WITH LIKELY POPS FOR MOST AREAS SATURDAY NIGHT. POPS WERE INCREASED A BIT...INTO THE LOWER 50S FOR SATURDAY NIGHT. SHOULD SEE GOOD MOISTURE FEED AHEAD OF AN APPROACHING COLD FRONT SATURDAY. JET DYNAMICS ALSO LOOK FAVORABLE...WITH A 30 KT LOW LEVEL JET AND A 70-80KT UPPER JET INTERACTING TO PRODUCE BOTH GOOD LOW LEVEL MOISTURE FEED AND ENHANCED VERTICAL MOTION. FEEL FAIRLY CONFIDENT THAT SHOWERS AND THUNDERSTORMS WILL PERSIST WELL AFTER SUNSET SATURDAY NIGHT. LIS IN GFSLR SOUNDINGS ALSO LOOK GOOD WITH VALUES OF -2 TO -3 C FOR SATURDAY NIGHT. ANTICIPATE A LINE OF SHOWERS AND STORMS MOVING ACROSS EASTERN KY LATE SATURDAY AND PERSISTING INTO EARLY SUNDAY MORNING. THE BEGINNING OF THE WORK WEEK SHOULD BE HIGH AND DRY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE && HAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 529 PM EDT THU MAY 12 2005 KYZ058-068-069-079-080-083>088-111>118-131100- BELL-BREATHITT-CLAY-ESTILL-HARLAN-JACKSON-KNOTT-KNOX-LAUREL-LEE- LESLIE-LETCHER-MCCREARY-OWSLEY-PERRY-PULASKI-ROCKCASTLE-WAYNE- WHITLEY- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... HARLAN...HAZARD...HINDMAN...HYDEN...IRVINE...JACKSON...LONDON... MANCHESTER...MCKEE...MIDDLESBORO...MONTICELLO...MOUNT VERNON... PINEVILLE...SOMERSET...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 529 PM EDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING. THE STRONGEST STORMS MAY PRODUCE HAIL AROUND THE SIZE OF PENNIES...AS WELL AS STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT...WITH THE MOST FAVORABLE TIME FOR STORMS ON SATURDAY AFTERNOON AND EVENING. THERE IS A RISK THAT SOME OF THE STORMS ON SATURDAY AFTERNOON AND EVENING COULD CONTAIN LARGE HAIL AND HIGH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ASSISTANCE MAY BE NEEDED THIS EVENING OR ON SATURDAY AFTERNOON AND EVENING TO REPORT HAIL OR HIGH WINDS. KYZ044-050>052-059-060-104-106>110-119-120-131100- BATH-ELLIOTT-FLEMING-FLOYD-JOHNSON-MAGOFFIN-MARTIN-MENIFEE- MONTGOMERY-MORGAN-PIKE-POWELL-ROWAN-WOLFE- INCLUDING THE CITIES OF...CAMPTON...FLEMINGSBURG...FRENCHBURG... INEZ...MOREHEAD...MOUNT STERLING...OWINGSVILLE...PAINTSVILLE... PIKEVILLE...PRESTONSBURG...SALYERSVILLE...SANDY HOOK... STANTON AND WEST LIBERTY 529 PM EDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT...WITH THE MOST FAVORABLE TIME FOR STORMS ON SATURDAY AFTERNOON AND EVENING. THERE IS A RISK THAT SOME OF THE STORMS ON SATURDAY AFTERNOON AND EVENING COULD CONTAIN LARGE HAIL AND HIGH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ASSISTANCE MAY BE NEEDED ON SATURDAY AFTERNOON AND EVENING TO REPORT HAIL OR HIGH WINDS. HAL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 2 S MANCHESTER 37.12N 83.77W
05/12/2005 0.75 INCH CLAY KY TRAINED SPOTTER
&&
HYSELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
549 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MCKEE 37.43N 84.00W
05/12/2005 0.75 INCH JACKSON KY BROADCAST MEDIA
PENNY SIZE HAIL REPORTED BY A WTVQ WEATHER SPOTTER
&&
HYSELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
556 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL BURNING SPRINGS 37.26N 83.80W
05/12/2005 0.75 INCH CLAY KY PUBLIC
REPORTED BY BURNING SPRINGS ELEMENTARY SCHOOL
&&
HYSELLPRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF REPORT
NATIONAL WEATHER SERVICE JACKSON KY
556 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL BURNING SPRINGS 37.26N 83.80W
05/12/2005 0.75 INCH CLAY KY PUBLIC
REPORTED BY BURNING SPRINGS ELEMENTARY SCHOOL
&&
HYSELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 S ROARK 36.98N 83.52W
05/12/2005 1.00 INCH LESLIE KY TRAINED SPOTTER
&&
HYSELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
635 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 S MOZELLE 36.96N 83.40W
05/12/2005 1.75 INCH LESLIE KY LAW ENFORCEMENT
HAIL REPORTED BY DISPATCH IN BEECH FORK
&&
HYSELLThe Knoxville radar (KMRX), 76 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451236, 5451237, 5451238, 5451239.